My 7 yr old had subaortic membrane removed for the second time. Everything is fine now but I do think he has a small leak around a valve but nothing to worry about. He has been diagnosed with ADHD and prescribed a patch with 10 mg of Methylphenidate transdermal system. I was wondering if it was ok to use this patch with his previous heart problems?
It is always best to speak directly with your child's cardiologist regarding the use of stimulant medication, because they understand what your child's particular risk might be, based on the underlying ECG and whether there are any prior arrhythmias. So therefore I cannot answer the question for your child. That being said, however, iIn many circumstances, where we know the history and what the ECG looks like, we do allow our patients with congenital heart disease to use stimulant medications. We recommend that they tell us if they feel any new palpitations or dizziness, but most often they are well tolerated.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. MedHelp is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.